Hail, Yuma
- When
- July 1, 1:03 PM MST
- Where
- Yuma County, 5 mi S of Clarkville
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.317, -102.617
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 1, 12:45 AM MST, 12 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 145 AM MDT FRI JUL 01 2005 .DISCUSSION...THE MID/UPPER FLOW HAS TRANSITIONED TO NORTHWEST ACROSS THE CENTRAL HIGH PLAINS AS THE CLOSED LOW NORTH OF THE GREAT LAKES AREA MOVES EASTWARD AND THE SUBTROPICAL RIDGE REMAINS CONFINED TO FAR WEST TEXAS/SOUTHERN ARIZONA/NEW MEXICO. A SUBTLE SHORT WAVE OVER THE GREAT BASIN AREA WILL DRIFT EASTWARD AND APPROACH THE CENTRAL HIGH PLAINS THIS AFTERNOON. AT THE SURFACE...MOIST SOUTHEASTERLY UPSLOPE FLOW WILL ALLOW FOR SOME MOISTURE RETURN ALLOWING THE ATMOSPHERE TO BECOME MODERATELY UNSTABLE AS HIGH TEMPERATURES CLIMB TO AROUND 90. EXPECT SCATTERED THUNDERSTORMS TO DEVELOP BETWEEN 18-20Z ALONG A DIFFUSE DRY LINE JUST WEST OF THE KANSAS/COLORADO BORDER AREA. THE ACTIVITY WILL DRIFT EAST/SOUTHEAST THROUGH THE EVENING HOURS. WITH UPPER WAVE AND EXPECTED INSTABILITY/SHEAR...SEVERE THUNDERSTORMS WILL BE LIKELY ACROSS THE AREA BY LATE AFTERNOON/EVENING. KEPT A SCATTERED MENTION THROUGH THE EVENING HOURS ENDING FROM WEST TO EAST SHORTLY AFTER 06Z. THE SUBTROPICAL RIDGE AMPLIFIES ON SATURDAY WITH SOME DEGREE OF DOWNSLOPE WARMING EXPECTED TO INCREASE TEMPERATURES QUITE DRAMATICALLY WITH HIGHS CLIMBING INTO THE UPPER 90S/AROUND 100. COOLEST READINGS WILL REMAIN IN THE EASTERN ZONES WHERE DEGREE OF DOWNSLOPE IS LESS CERTAIN. MUCH OF THE WESTERN TWO THIRDS OF THE FORECAST AREA SHOULD REMAIN CAPPED WITH WARM/DRY MID LEVEL AIR. THE EASTERN THIRD REMAINS MORE UNCERTAIN AND WILL LIKELY KEEP AN ISOLATED LATE AFTERNOON OR EVENING MENTION AS BOUNDARY APPROACHES LATE IN THE PERIOD. BOUNDARY WILL BE DRAPED ACROSS THE AREA ON SUNDAY WITH SCATTERED AFTERNOON THUNDERSTORMS POSSIBLE ALONG AND SOUTH OF BOUNDARY. SHEAR/INSTABILITY WOULD SUPPORT SEVERE WORDING IN THE HWO AND CONTINUED TO TREND POPS UP THROUGH THE LATE AFTERNOON/EVENING HOURS. LOCATIONS NORTH OF THE BOUNDARY WILL COOL INTO THE UPPER 80S...HOWEVER LOCATIONS SOUTH SHOULD REMAIN IN THE MID/UPPER 90S. DAYS 4 THROUGH 7...NO CHANGES PLANNED. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && MCGUIRE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1033 AM MDT FRI JUL 1 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1033 AM MDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT MODERATE INSTABILITY ALONG AND AHEAD OF A DRY LINE OVER EASTERN COLORADO WILL RESULT IN SCATTERED THUNDERSTORMS DEVELOPING AFTER 1 PM MDT. IN ADDITION AN UPPER LEVEL DISTURBANCE OVER SOUTHERN WYOMING WILL MOVE SOUTHEAST ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS DEVELOPING OVER EASTERN COLORADO WILL THEN SPREAD EASTWARD INTO WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE LATE AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS WILL BECOME SEVERE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UNSETTLED WEATHER PATTERN WILL BRING A CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND TONIGHT. LAMMERS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 145 PM MDT FRI JUL 1 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-020300- CHEYENNE CO-CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK- KIT CARSON-LOGAN-NORTON-RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS- WALLACE-WICHITA-YUMA- 145 PM MDT (245 PM CDT) FRI JUL 1 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 573 IN EFFECT UNTIL 9 PM MDT (10 PM CDT... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 573 UNTIL 9 PM MDT (10 PM CDT) FOR THE FOLLOWING COUNTIES IN THE TRI-STATE AREA. IN COLORADO: CHEYENNE...KIT CARSON AND YUMA IN SOUTHWEST NEBRASKA: DUNDY...HITCHCOCK AND RED WILLOW IN NORTHWEST KANSAS: CHEYENNE...RAWLINS...DECATUR...NORTON... GRAHAM....SHERIDAN...THOMAS...SHERMAN...WALLACE...LOGAN...GOVE... GREELEY AND WICHITA HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH... AND DANGEROUS LIGHTNING WILL BE POSSIBLE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. LAMMERS
The Goodland radar (KGLD), 131 km away, was scanning. The volume nearest the first event began at 20:02 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457951, 5457952, 5457953, 5457954, 5457955, 5457956.